When back pain is the worst, the gastroenterologist says he has no choice but to treat it

A gastroenterology doctor is struggling with back pain after being prescribed a powerful painkiller that he says could have caused more damage than he was able to see.

Dr Nick Rotherham, from the Royal College of Surgeons of Northumbria, is one of several frontline doctors to receive the drug Glibenclamide (Gli), which is also known as Ativan.

It has been used by a number of US states, and is widely used in the UK.

The drug, which costs about $100 for a four-week course, is meant to treat the symptoms of back pain.

But Dr Rotherhams side-effects have become more pronounced.

The GP said he has suffered from severe headaches, abdominal pain and a constant need to stretch out his arms to relieve his back pain, as well as a “gastric discomfort” in his abdomen.

He also said his stomach had “a lot of ulcers”.

He said he was “furious” at the way the drug was prescribed and told the BBC: “I’m a bit of a pushover at the moment.”

But the doctor said he had no choice, and that he had to treat his back after receiving a referral from a colleague.

Dr Rotherholm said: “It’s the most aggressive and effective medicine you can get.”

“It’s almost like a vaccine.

It’s really tough to get used to, and it’s extremely addictive.”

The drug’s manufacturer, GSK, said it was investigating the doctor’s complaints.

“We are deeply sorry that Dr Rowntam’s experience was not treated in the way that GSK expects from our patients,” a spokeswoman said.

“The company’s drug safety and effectiveness team is working with him and the relevant health authorities to address any concerns raised.”

The manufacturer, Johnson & Johnson, said GSK had informed GSK of the concerns raised.

Gibenamid has been prescribed to hundreds of thousands of people worldwide, including patients with chronic back pain who have tried many different drugs before Gibenac.

The drugs work by blocking an enzyme in the body that breaks down the peptide molecules found in the gut wall, and can also be used to treat chronic pain, depression and obesity.

Dr Rowntams treatment with Gli is the latest in a string of patients taking the drug.

The GP, who is now off Ativan, has used it for five months and says it is not as effective as other treatments he has tried.

He said: ”I have been having more and more stomach ulcers and pain for the last couple of weeks.

“I have a constant, intense pain in my stomach, which is just like being in a warzone, it gets worse.”

I can’t even eat properly, I can’t sit down and take my medication, and I have been unable to sleep at all.

“So it’s been a really, really tough time for me.”

Dr Runds painkiller has now become a major problem for many NHS doctors, who are struggling to keep up with the growing number of prescriptions for Gli.

One doctor said: ‘Gli is a real painkiller.

It makes you feel like you’re not actually there.”

It’s like a bomb in your stomach’Dr Rauno, who works in a maternity unit, said he began taking the pill in June and had a minor but serious back problem that he felt could have been prevented if he had known about its side effects.

‘I was told it could cause some serious side effects, and in particular if you had a bad reaction to it, it could be really bad,’ he said.

But he added: ”At the moment, it’s pretty hard to tell what’s going on.

“People will say they’re getting better, and they’re not.

I’ve been going to a GP for six weeks now.

They’re not sure if it’s a good thing, and at the end of the day, they have no idea.”

Dr Raunds doctor, Dr James Raunos, said: “Gli has been the absolute rock of my life.”

This is one the worst drugs I’ve ever tried.

It is a miracle drug.

“You just feel like it’s going to get better.”

Dr James said he did not think he had ever seen a patient who did not take the drug, and said it could have led to more serious side-effect reports.’

I don’t feel well’Dr Raungs GP said: “He is very, very, sick.

I don, personally, feel very ill.”

It could be something very serious, but I don’t think I’ve felt any better in two weeks.

“Dr John Raung, another of Dr Raunoes GP’s patients,